Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Given Dulera for mild asthma. Feeling nauseated. Also take xanax and proair. Want to start acidophilus

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2396 Questions
I was given Dulera to try for mild asthma. After 2 weeks i became very nauseated which is still present after 5 days. I think It may be caused by the side effect of thrush. My Dr. wants me to start taking the dulera again. Should I? Also why take a med. everyday when you only experience symptoms occaisionally? I take xanax at1.5 mg daily alnog with proair and spiriva. I want to start taking a probiotic called acidophilus to get the thush under contol. Is that okay to do? Thrush has not been confirmed by my the cause of my nausea.
Posted Sat, 3 Aug 2013 in General Health
Answered by Dr. Robert Galamaga 1 hour later
Hello and thanks for the query,

The Dulera has a steroid medication as one of the active ingredients. This works well to control asthma but can have side effects. One side effect is thrush as you mentioned. This is why we usually recommend that you rinse your mouth after using the Dulera to remove any remaining medication from inside your mouth. One other potential side effect of steroid medications is that they can cause irritation of the stomach lining. This could explain your nausea. I would recommend you try taking prilosec 20 mg twice daily for a week to two weeks and observe for improvement. If your symptoms improve then you know what the cause is. In that case you could consider a transitin to an alternative medication which works well called Advair.

There is no reason why the probiotic would cause harm now and this would be reasonable for you to try.

Thanks again for the query.

Dr. Galamaga
Above answer was peer-reviewed by
Follow-up: Given Dulera for mild asthma. Feeling nauseated. Also take xanax and proair. Want to start acidophilus 2 hours later
I failed to give you all the symtoms I experienced along with the nausea. I also had a burning feeling on my tongue as well as the roof of my mouth and diarrhea plus my toungue turned white all over and an achey feeling mostly in my upper arms. I don't know if this additional info helps you in your diagnosis but I would like to know if you think I should start the dulera again on Monday as my Dr. wants which was not addressed in your reply. He wants me to take 2 puffs in the morning and 2 puffs at night before bed. Yes I was very sure I cleaned my mouth after using the dulera by brushing the inside completely as well as rinsing with a salt solution too.
I also forgot to tell you I have been diagnosed years ago with IBS.
FYI I took advair a couple of years ago and was taken off immediately because my blood pressure went up to 178 over 98 and had an irregular heart beat as well. It is very good now 124/68 and lower sometimes.
Thank you for your help it means alot to know you take the time to look into medical problems and give your best advice. Hope I got everything in this time!!
Answered by Dr. Robert Galamaga 2 hours later
Hello and thank you for the additional information.

As long as your symptoms are controlled and you're able to perform regular activities of daily living and possibly some exercise I would consider discussing this with your doctor. Regarding continuation of the medication I cannot recommend that you stop the medication but I would consider reviewing your symptoms with your doctor to see if he might consider stopping this medication and then observing how you feel over time. He might consider Alternative medications such as Singulair Too control symptoms of asthma.

Regarding the burning sensation and the discomfort you're having this does sound suspicious for possible thrush. Again this is something that should be discussed with your doctor who might consider recommending a short course of antifungal therapy.

Perhaps a brief office visit for discussion with your doctor would be the most practical way to handle this.

Thanks again for your question and please let me know if you have any additional specific concerns that you would like to review.

Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor